Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 118, NWS Springfield, MO

June 26, 2005Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2005, 2:22 PM CDT for Texas County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2005, 2:22 PM CDT (19:22 UTC)
Expired
Jun 26, 2005, 2:41 PM CDT
In force
19 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Texas County, MO

The radar

The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:22 AM CDT, 9 hours earlier.

Area forecast discussion, Jun 26, 5:22 AM CDT, 9 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT SUN JUN 26 2005

.DISCUSSION...

COMBINATION OF VISIBLE AND WATER VAPOR SATELLITE IMAGERY SINCE
SATURDAY AFTERNOON SHOW THAT LARGE SCALE CONUS RIDGE WAS BEGINNING
TO BECOME DIRTIED BY AN INCREASE IN HAZE/PARTICULATE AND A
MEANDERING UPPER LEVEL LOW CENTERED NEAR MOBILE, AL. CUMULUS AND
ISOLATED PULSE CONVECTION AGAIN DEVELOPED YESTERDAY IN AREAS OF HAZE
CONCENTRATION...AND EXPECT A GRADUAL INCREASE IN SHALLOW AND DEEP
MOIST CONVECTION TODAY AND AGAIN MONDAY AS UPPER CIRCULATION
RETROGRADES TO THE NORTH AND WEST. AGAIN...LONGEVITY OF ANY STORMS
THAT DO DEVELOP WILL BE MITIGATED BY POOR VERTICAL SHEAR AND WEAK
CAPES RESULTING FROM A DEEPLY MIXED BOUNDARY LAYER AND WEAK UPPER
LEVEL LAPSE RATES. HOWEVER...LOCALLY STRONG DOWNBURSTS COULD RESULT
GIVEN THE THERMODYNAMIC PROFILES.

GENERALLY SPEAKING...WILL MAINTAIN A PERSISTENCE FORECAST
TEMPERATURE WISE ACROSS MOST OF THE AREA TODAY AND MONDAY...BUT WILL
SHAVE MAXES DOWN A TAD OVER ERN SECTIONS WITH EXPECTED CLOUD COVER
AND MORE EASTERLY COMPONENT TO LOW LEVEL FLOW. A SLIGHT INCREASE IN
POPS TO AROUND 20% IS ALSO NOTED IN THESE AREAS.

OTHERWISE...A SIGNIFICANT PATTERN CHANGE APPEARS TO BE IN THE OFFING
WITH EXTENDED FORECAST LIKELY UNDERDONE ON POPS. NORTH AMERICAN
WATER VAPOR IMAGERY SHOWS A BELT OF UNSEASONABLY STRONG WESTERLIES
ACROSS THE NORTHERN PACIFIC TAKING AIM ON BRITISH COLUMBIA...WHICH
WILL RESULT IN RAPID CYCLOGENESIS OVER THE NEXT 24 HOURS. THIS
SYSTEM WILL CONTINUE TO EVOLVE INTO THE CASCADES AS A SECONDARY LOW
DEVELOPS ALONG THE CALIFORNIA COAST IN A WEAKNESS CREATED BETWEEN
SRN CONUS RIDGE AND A SECOND LARGE UPPER RIDGE NOTED OVER THE OPEN
PACIFIC. AS THESE TWO LOWS TRANSLATE ACROSS THE ROCKIES LATE TUESDAY
INTO WEDNESDAY...LEE SURFACE CYCLOGENESIS AND A SUPPRESSION OF THE
UPPER RIDGE WILL RESULT...PAVING THE WAY FOR AN ACTIVE ZONAL FLOW
FROM THE OZARKS NORTHWARD TO THE CANADIAN BORDER. AMPLE UPSTREAM
ENERGY FROM THE PACIFIC...COUPLED WITH IMPROVED LOW LEVEL
MOISTURE...WILL LIKELY SET THE STAGE FOR SEVERAL ROUNDS OF STRONG TO
SEVERE CONVECTION. PINPOINTING THESE EMBEDDED IMPULSES WITHIN A FAST
WESTERLY FLOW IS SIMPLY NOT PLAUSIBLE...HOWEVER THE GENERAL SYNOPTIC
FLOW REGIME DEPICTED BY MOST MEDIUM RANGE SOLUTIONS WOULD CERTAINLY
SUPPORT A RAPID TRANSITION INTO A WET PERIOD BEGINNING IN THE
WED/THURS TIME FRAME.

BOOKBINDER

&&

.AVIATION...
WILL CONTINUE WITH PERSISTENCE FORECAST IN THE 12Z TAFS FOR BOTH
SGF/JLN.  SOME ISOLATED/WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP
EAST OF THE FORECAST POINTS TODAY WITH SCATTERED CLOUD LAYERS OF
AROUND 5000 FEET EXPECTED.  HAZE WILL CONTINUE TO BE A PROBLEM
THROUGHOUT THE DAY AND HAVE KEPT MENTION OF 4 TO 6 MILE VISIBILITIES.

LINDENBERG
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 26, 1:00 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN JUN 26 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  WIDELY SCATTERED THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

  MAINLY SOUTH AND EAST OF A ROLLA TO BRANSON LINE THROUGH 8 PM.

  DISCUSSION:

  WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
  CENTRAL AND SOUTH CENTRAL MISSOURI DURING THE PEAK HOURS OF
  INSTABILITY THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO
  REMAIN BELOW SEVERE LIMITS. HOWEVER...LOCALIZED HEAVY RAINFALL
  COULD OCCUR DUE TO THE SLOW MOVEMENT OF THE STORMS. ALSO...A FEW
  STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
  POSSIBLE MONDAY AND TUESDAY...ESPECIALLY OVER EASTERN PORTIONS OF
  THE OUTLOOK AREA.

  AN UPPER LEVEL STORM SYSTEM WILL PUSH A FRONT INTO THE AREA BY
  THURSDAY...BRINGING BETTER CHANCES OF THUNDERSTORMS FOR THURSDAY
  AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:53 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.